Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 91, NWS Amarillo, TX

June 6, 2005Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2005, 8:24 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 8:24 PM CDT (01:24 UTC)
Expired
Jun 6, 2005, 9:30 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 070125
SVRAMA
OKC007-070230-
/O.NEW.KAMA.SV.W.0091.050607T0124Z-050607T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
  THIS INCLUDES THE CITY OF BEAVER

* UNTIL 930 PM CDT

* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF TURPIN TO GRAY...OR ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHEAST OF LIBERAL TO 9 MILES NORTH OF
  PERRYTON...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLORIS...BALKO...MOCANE...FORGAN...ELMWOOD...KNOWLES...SLAPOUT AND
  GATE.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
TEXAS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3699 10094 3651 10094 3651 10003 3698 10002

$$
2 follow-up statements
000 
WWUS54 KAMA 070136
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT MON JUN 6 2005

OKC007-070230-
/O.CON.KAMA.SV.W.0091.000000T0000Z-050607T0230Z/
BEAVER OK-
833 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
BEAVER COUNTY...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FLORIS TO BOYD TO
GRAY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HAYNE TO 14
MILES WEST OF BEAVER TO 10 MILES NORTHWEST OF PERRYTON...MOVING EAST
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BALKO...FORGAN...MOCANE...BEAVER...ELMWOOD...KNOWLES...GATE AND
SLAPOUT.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
TEXAS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN TURPIN AT 830 PM CDT BY 
A TRAINED SPOTTER WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF 
TEXAS. 

LAT...LON 3699 10094 3651 10094 3651 10003 3698 10002

$$

HENNIG
000 
WWUS54 KAMA 070210
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT MON JUN 6 2005

OKC007-070230-
/O.CON.KAMA.SV.W.0091.000000T0000Z-050607T0230Z/
BEAVER OK-
909 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
BEAVER COUNTY...

AT 901 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF FORGAN TO 8
MILES SOUTHEAST OF BEAVER TO 7 MILES SOUTH OF ELMWOOD...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTHEAST OF BEAVER TO 8 MILES SOUTHEAST
OF BEAVER TO 16 MILES NORTHEAST OF PERRYTON...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KNOWLES...GATE AND SLAPOUT.

THIS STORM SYSTEM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS TEXAS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF 
TEXAS. 

LAT...LON 3699 10094 3651 10094 3651 10003 3698 10002

$$

HENNIG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 6, 3:15 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 6 2005

.DISCUSSION...
TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS.
HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE
MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL.  RICH MSTR/HIGH
INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO.  EXPECT SCT TSTMS TO
DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF
APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES.

KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED
AFFECTED AREA WWD A BIT.  DRYLN EXPECTED TO SET UP DURING TUE AFTN
OVER CENTRAL SECTIONS.  ON WED...HAVE INTRODUCED SLGT CHC POPS FOR
ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING
AFTN AND EVE.

SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED
REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT.

HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE
IMPACT ON PNHDLS ON WED.  LOW-MID LVL MSTR SHOULD REMAIN EAST OF
FCST AREA...SO DRY FCST KEPT GOING FOR THU.  MSTR RETURNS TO WARRANT
CONTINUING SLGT CHC POPS ON FRI AFTN/NGT.

HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED
MSTR RETURN.  HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE
WHERE DEEPER MSTR EXPECTED TO REMAIN.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  92  62  91 /  30  20  20  10
BEAVER OK                  68  96  63  96 /  20  20  20  20
BOISE CITY OK              59  91  57  90 /  40  10  10  10
BORGER TX                  67  95  67  94 /  30  20  20  20
BOYS RANCH TX              63  94  61  92 /  40  10  10  10
CANYON TX                  63  93  61  92 /  40  10  10  10
CLARENDON TX               67  93  67  94 /  30  20  20  20
DALHART TX                 61  92  59  90 /  40  10  10  10
GUYMON OK                  64  95  61  94 /  30  10  10  10
HEREFORD TX                63  93  60  92 /  40  10  10  10
LIPSCOMB TX                68  96  66  96 /  20  20  20  20
PAMPA TX                   67  93  66  93 /  30  20  20  20
SHAMROCK TX                68  96  68  95 /  20  20  20  20
WELLINGTON TX              69  95  69  95 /  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/03
Hazardous weather outlook, Jun 6, 2:55 PM CDT, 5 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT MON JUN 6 2005

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
255 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE
PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO...
BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE
POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS
WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION.

HENNIG

In the hours before

Local storm report, Jun 6, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     GOODWELL                36.59N 101.63W
06/06/2005  67 MPH           TEXAS              OK   SFC. OBS.

&&

RTW
Local storm report, Jun 6, 7:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     GOODWELL                36.59N 101.63W
06/06/2005  76 MPH           TEXAS              OK   SFC. OBS.

&&

MK
Local storm report, Jun 6, 7:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     GUYMON                  36.69N 101.48W
06/06/2005                   TEXAS              OK   TRAINED SPOTTER

            POWER POLES SNAPPED OFF

&&

MK
Local storm report, Jun 6, 8:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             DUMAS                   35.86N 101.97W
06/06/2005  0.75 INCH        MOORE              TX   TRAINED SPOTTER

&&

TD
Local storm report, Jun 6, 8:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     HARDESTY                36.61N 101.19W
06/06/2005                   TEXAS              OK   FIRE DEPT/RESCUE

            ONGOING WIND DAMAGE SHED ROOFS BEING DAMAGED BY WIND

&&

MRK
Special weather statement, Jun 6, 8:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT MON JUN 6 2005

TXZ012-017-070200-
POTTER TX-RANDALL TX-
822 PM CDT MON JUN 6 2005

...LINE OF STRONG THUNDERSTORM IN POTTER AND NORTHERN RANDALL
COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES NORTHEAST OF
VALLEY DE ORO TO 5 MILES SOUTH OF AMARILLO AT 822 PM CDT...MOVING
EAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS GUSTS TO AROUND 50 MPH ARE
POSSIBLE.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:42 PM CDTSevere Thunderstorm WarningAMATexas63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.